| Catalog Number |
4020806S |
| Medical Device Problem Codes |
Break (1069); Fracture (1260)
| Health Effect - Clinical Code |
Failure of Implant (1924)
| Date of Event |
01/10/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Once the investigation is completed any additional information will be reported in a supplemental report.
Event or Problem Description
It was reported: "a variax fibula straight plate used in the ulna broke off 3 weeks after the surgery.Revision surgery is planned on (b)(6) 2025".
Additional Manufacturer Narrative
Please note the correction to d4 gtin.The reported event could be confirmed, since the plate was returned broken apart at the level of the oblong hole.The device inspection revealed the following: the plate and screws were returned.The plate is broken apart at the level of the oblong hole.The scratches observed across the plate were most likely caused by the explantation of the device (not related to the breakage).The breakage surface resembles a fatigue fracture with uniform fine-grained texture over almost the complete surface and presence of rest lines.The shiny surfaces indicate the fragments rubbed against each other during the crack progress before the plate broke apart.Relevant dimensions were measured and showed the plate to be conforming to specifications.The provided x-rays and patient details were provided to medical affairs for review, confirming off-label use of the device as a fibula plate was used in the ulna.Therefore, the root cause was attributed to a user related issue.The event was caused by off-label use of the fibula plate in the ulna, which ultimately contributed to the breakage.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
Event or Problem Description